MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GP67 TEST KIT; AST-GP67 TEST KIT 20 CARDS

BIOMERIEUX, INC. VITEK® 2 AST-GP67 TEST KIT; AST-GP67 TEST KIT 20 CARDS
Catalog Number 22226
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of obtaining a false positive cefoxitin screen (oxfs) result for staphylococcus aureus (s.Aureus) atcc® 29219¿ while using the vitek® 2 ast-gp67 test kit (ref.22226, lot 1321079103) with software version 8.01.The customer repeated testing on the vitek 2 which yielded a positive oxfs result.The customer stated the expected result for s.Aureus atcc 29219 was oxfs negative.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.Biomérieux will initiate an internal investigation.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding a false positive cefoxitin screen (oxfs) result for staphylococcus aureus (s.Aureus) atcc® 29213¿ while using the vitek® 2 ast-gp67 test kit (ref.22226, lot 1321079103) with software version 8.01.The customer repeated testing on the vitek® 2 which yielded a positive oxfs result.The customer stated the expected result for s.Aureus atcc® 29213¿ was oxfs negative.The identification of the customer's submitted strain and biomerieux internal strain of s.Aureus atcc® 29213¿ was confirmed.Investigation testing was performed on both strains using ast-gp67 cards from the customer lot (1321079103) and a random lot (1321123103) in duplicate.All ast-gp67 cards tested resulted in the expected negative oxsf test.No qc deviations were observed.Vitek® 2 ast-gp67 cards, lots 1321079103, met final qc release criteria.This lot passed qc performance testing.

Brand Name
VITEK® 2 AST-GP67 TEST KIT
Common Device Name
AST-GP67 TEST KIT 20 CARDS
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9207789
Report Number1950204-2019-00307
Device Sequence Number16908571
Product Code LON
UDI-Device Identifier03573026242060
UDI-Public03573026242060
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2020
Device Catalogue Number22226
Device Lot Number1321079103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1